MAUDE Adverse Event Report: BARD ACCESS SYSTEMS LEONARD 10 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS LEONARD 10 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600630
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: no manufacturing issues associated to the reported event were found in the reviewed lot.All process steps were completed per manufacturing procedures, inspection procedures, as documented in work order.There were no manufacturing abnormalities that may have contributed to this complaint.Investigation summary: the device returned was one 10 fr d/l leonard catheter with surecuff.Functional and visual evaluations were performed.The investigation is confirmed for 1074m - ext burst w/o embo and unconfirmed for 1250c - ext leak/break/split w/o embo.As the w-shaped damage on the white extension leg is consistent with burst damage.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the nurse tried to flush the line and it was reportedly occluded.The nurse had the patient turn their head and cough and was then able to push the plunger some.The nurse applied a little more pressure and the white lumen popped.The line was removed and picc was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: no manufacturing issues associated to the reported event were found in the reviewed lot.All process steps were completed per manufacturing procedures, inspection procedures, as documented in workorder.There were no manufacturing abnormalities that may have contributed to this complaint.Investigation summary: the device returned was one 10 fr d/l leonard catheter with surecuff.Functional and visual evaluations were performed.The investigation is confirmed for (b)(4) - ext burst w/o embo and unconfirmed for (b)(4) - ext leak/break/split w/o embo.As the w-shaped damage on the white extension leg is consistent with burst damage.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
LEONARD 10 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7936694
Report Number3006260740-2018-02722
Device Sequence Number13876295
Product Code LJS
UDI-Device Identifier00801741051944
UDI-Public(01)00801741051944
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600630
Device Catalogue Number0600630
Device Lot NumberHUBX0597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1